Montana, 2011High Wind in Montana, November 27, 2011
November 27, 2011 · NWS BYZ · 1 event in 1 county or zone
Very strong wind gusts were reported along the Beartooth Foothills.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very strong wind gusts were reported along the Beartooth Foothills.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before the first event at Nov 26, 9:09 PM MST, 2 hours 55 minutes earlier.
Area forecast discussion, Nov 26, 9:09 PM MST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
909 PM MST SAT NOV 26 2011
.SHORT TERM...VALID FOR SUN AND MON...
LEE SIDE TROF IS DEEPENING WITH IDAHO FALLS TO LEWISTOWN PRESSURE
GRADIENT UP TO 14MB AS OF 8PM...WITH AN IMPRESSIVE 1049MB HIGH
OVER THE PARK. THOUGH GRADIENT IS A BIT WESTERLY THAN IDEAL...GAP
FLOW HAS DEVELOPED AT THE LIVINGSTON AIRPORT OVER THE PAST HOUR
WITH GUSTS INTO THE LOW 50S. MID LEVEL FLOW WILL GRADUALLY FLATTEN
OVER TIME SO EXPECT THE GRADIENT TO RESPOND ACCORDINGLY AND
ADVISORY GUSTS TO BE REACHED PRETTY EASILY. WILL MAKE NO CHANGES
TO THE WIND HIGHLIGHTS IN EFFECT FOR LIVINGSTON AND THE BEARTOOTH
FOOTHILLS TIL EARLY MONDAY MORNING.
TEMPS HAVE LEVELED OFF OR RISEN A BIT OUT WEST SO HAVE RAISED
EXPECTED LOWS SOME ALONG THE FOOTHILLS...PER THE WIND OF COURSE
AND SOME CHINOOK ARCH HIGH CLOUD. HAVE DROPPED TEMPS TO THE EAST
AND AT SHERIDAN...WITH SHELTERED AREAS ALREADY IN THE LOWER 20S
WITH CLEAR SKIES...LIGHT WINDS AND VERY LOW DEW POINTS. BOTH THE
NAM AND GFS ARE SEVERAL DEGREES TOO COOL WITH SFC TEMPS IN OUR
WEST SO HAVE OPTED TO RAISE HIGHS TOMORROW A FEW DEGREES FROM
LIVINGSTON TO BIG TIMBER AND FISHTAIL.
UPDATE ALREADY SENT.
JKL
.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...
DRY CONDITIONS WILL PREVAIL ON TUESDAY UNDER THE INFLUENCE OF AN
UPPER-LEVEL RIDGE. A SHORTWAVE/COLD FRONT WILL IMPACT THE CWA
LATE WEDNESDAY THROUGH EARLY THURSDAY. FORCING/MOISTURE/ETC DO
NOT APPEAR AS IMPRESSIVE WITH THIS RUN. LOWERED POPS IN RESPONSE.
RIDGING WILL PREVAIL THURSDAY THROUGH FRIDAY. A SECOND TROUGH
WILL IMPACT THE CWA ON SATURDAY. REGARDING TEMPERATURES...THE
SPREAD AMONG MODEL GUIDANCE IS QUITE LARGE FOR THURSDAY AND
BEYOND. BLENDED TEMPERATURE FORECASTS SUCH THAT RESULTING
FORECASTS ARE AROUND THE MEAN OF GUIDANCE. BRS
&&
.AVIATION...
STRONG SOUTHWEST WINDS CAN BE EXPECTED FROM KBIL WESTWARD. THE
STRONGEST WINDS WILL BE AT KVLM WITH GUSTS TO 50KTS EXPECTED.
THESE STRONGER WINDS WILL BE ALONG THE BEARTOOTH FOOTHILLS AS
WELL. THE STRONG WINDS WILL CONTINUE TONIGHT AND SUNDAY. VFR
FLYING WEATHER IS EXPECTED WITH MAINLY HIGH LEVEL CLOUDS
SPREADING THROUGH THE WESTERN HALF OF THE AREA. TWH
&&
.PRELIMINARY POINT TEMP/POPS...
SUN MON TUE WED THU FRI SAT
-----------------------------------------------------------
BIL 032/058 039/046 021/049 031/044 022/030 021/035 027/039
00/N 22/W 00/U 03/W 31/B 11/B 12/W
LVM 037/051 037/046 025/048 024/042 015/030 014/037 022/039
00/N 22/W 00/B 13/W 21/B 11/B 12/W
HDN 023/059 034/047 019/048 028/043 020/031 018/035 022/038
00/U 22/W 00/U 02/W 31/B 11/B 12/J
MLS 022/058 031/044 018/046 027/041 018/028 017/035 023/036
00/U 22/W 00/U 02/W 21/B 01/U 12/J
4BQ 019/059 031/046 018/046 026/043 017/031 017/035 020/037
00/U 02/W 00/U 02/W 32/J 01/U 12/J
BHK 012/058 028/043 015/046 026/039 015/028 017/036 022/037
00/U 02/W 00/U 12/J 21/B 01/U 12/J
SHR 018/050 030/046 018/047 026/042 016/027 016/033 019/036
00/U 02/W 00/U 02/W 42/J 11/U 12/J
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY IN EFFECT UNTIL 9 AM MST MONDAY FOR ZONES
65-66.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Nov 26, 4:02 PM MST, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
402 PM MST SAT NOV 26 2011
MTZ028-034-035-038>042-056-057-063>068-WYZ098-099-272315-
SOUTHERN WHEATLAND-NORTHERN STILLWATER-YELLOWSTONE-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-JUDITH GAP-PARADISE VALLEY-LIVINGSTON AREA-
BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS-
NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
402 PM MST SAT NOV 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA AND NORTH CENTRAL WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
STRONG SOUTHWEST WINDS ARE EXPECTED TO DEVELOP THIS EVENING OVER
THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS. WINDS
GUSTING AROUND 60 MPH CAN BE EXPECTED FROM LIVINGSTON TO BIG
TIMBER ALONG I-90 AS WELL AS IN THE NYE VICINITY. STRONG
CROSSWINDS IN THESE AREAS WILL IMPACT TRAVEL...ESPECIALLY FOR
HIGH PROFILE VEHICLES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
STRONG SOUTHWESTERLY WIND GUSTS AROUND 60 MPH WILL CONTINUE
SUNDAY AND SUNDAY NIGHT. WINDS WILL SUBSIDE AS A WEAK COLD FRONT
MOVES THROUGH THE AREA MONDAY MORNING. DRIVERS SHOULD EXPECT
STRONG CROSSWINDS THROUGH MONDAY MORNING AND USE EXTRA
CAUTION...ESPECIALLY DRIVERS OF HIGH PROFILE VEHICLES.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ029>033-036-037-058-272315-
MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-FALLON-POWDER RIVER-
CARTER-SOUTHERN ROSEBUD-
402 PM MST SAT NOV 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND SOUTHEAST MONTANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, Beartooth Foothills
- When
- November 27, 12:04 AM MST to 6:00 AM MST
- Where
- Beartooth Foothills forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 45.742, -109.668 (the zone’s center; the record gives no point)
A wind gust of 76 mph was reported at the Stillwater Mine.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Dense Fog in California, November 27 to 30, 2011$425,000 · 130 kt wind · 14 events
- High Wind in Montana, November 27, 20112 injured · 75 kt wind · 10 events
- Debris Flow and Flooding in Alabama, November 27 to 30, 2011$20,000 · 6 events
- Flooding in Tennessee, November 27 to 28, 2011$14,000 · 7 events
- High Surf in Hawaii, November 27 to 28, 20118 events
- Flooding in Indiana, November 27 to 30, 20114 events
- High Wind in Washington, November 27, 2011$1,000 · 50 kt wind · 3 events
- Winter Storm in Alaska, November 27 to 28, 20113 events
- High Wind in Washington, November 27, 20111 event
- High Wind in Oregon, November 27, 20111 event
- Heavy Rain in Florida, November 27, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 351349.